Wage endogeneity, tax evasion, and optimal nonlinear income taxation
Firouz Gahvari () and
Journal of Public Economic Theory, 2020, vol. 22, issue 3, 501-531
This paper studies the interaction between tax evasion and wage endogeneity within a Mirrleesian optimal tax framework. It characterizes the optimal marginal income tax rates on the skilled and the unskilled workers and the optimal amount of resources to be spent on deterring tax evasion. It shows that tax evasion weakens the incentives for the government to manipulate the marginal tax rates for the purpose of exploiting general equilibrium effects on wages. Moreover, the extent of this depends on the curvature of the evasion cost function. It also argues that marginal income tax rates are likely to be higher when the government attempts to deter evasion.
References: Add references at CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:22:y:2020:i:3:p:501-531
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923
Access Statistics for this article
Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders
More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().